MAUDE Adverse Event Report: ETHICON INC. PDSII VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDSII VIO 27IN 0 S/A CT-1; SUTURE, SURGICAL, ABSORBABLE
Catalog Number Z340H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that an animal underwent a surgical procedure on an unknown date and suture was used.The thread broke during surgery and it had not been subjected to any exceptionally high load.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.A manufacturing record evaluation was performed for the finished device lot number, and no related non-conformances were identified.Additional information was requested, and the following was obtained: (b)(4) wholesaler/distributor and the products used in animal surgeries.¿ were there any adverse consequences associated with the patient? yes, a re-operation.¿ was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Yes, they needed to do a second procedure where they placed some new interrupted sutures.Investigation summary: the product was returned to ethicon for evaluation.One open box with thirty-six unopened samples was received for analysis.Product code z340h.As per the sampling plan, a visual inspection was performed on thirteen samples, and no defects were found on the packages.The packets were opened, and the swage and attachment area were noted as expected.The sutures were dispensed without problems and examined along of the strand and no issues related to breakage sutures or anomalies were observed during the evaluation.Also, a functional test was performed using instron equipment and tensile force was above the minimum requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.The event described could not be confirmed as no issues related to breakage suture were noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDSII VIO 27IN 0 S/A CT-1
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-JUAREZ
calle durango #2751
ciudad juarez 32575
MX   32575
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key21871998
Report Number2210968-2025-04286
Device Sequence Number7719073
Product Code NEW
UDI-Device Identifier10705031060623
UDI-Public(01)10705031060623(17)280930(10)TLMAMC
Combination Product (Y/N)N
Initial Reporter CountrySW
PMA/510(K) Number
N18331
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/21/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberZ340H
Device Lot NumberTLMAMC
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2025
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/24/2025
Initial Report FDA Received Date04/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/02/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown